Ask an expert
Question

20 Oct 2008

Not loosing any weight
I am a 38 old woman, and for the last 2 - 3 months I' ve picked up 10 - 15 kilos. I am eating right and exercing 4 -5 times aweek, but cannot loose the weight I' ve gained. Could the weight gaining be due to the iron injections I' ve received ± 4-5 months ago. Since I' ve been on that injcetion(currenly not on it) I' ve notice a change in by body. I went for hormonal test, test came back as normal just a slight increase in my estrogene level. The Iron injection is Ferritin. It makes me so frustrated, I am execising and eating healthy but no results. Help please.
Answer 391 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Concerned
Iron injections should not cause weight gain, they may however have stimulated your appetite? The slight increase in oestrogen could, also be contributing to weight gain, but I would suspect that other factors caused such a dramatic increase in your weight. 15 kg in 3 months is a lot of weight to gain in a short space of time. Compare your diet to the slimming diets on this Website (click on 'Diet' and then on 'Weightloss' and 'Slimming diets') to see if you are not eating more food and/or fat than is recommended. Other potential factors include depression which can cause dramatic weight loss or gain depending on the individual patient. If this could be a factor, then please see a psychiatrist to assist you to counteract the depression.
I do hope you can pinpoint what is causing your weight gain.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.